Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

pain after injections

2

Comments

  • HI,
    Had to comment on the post injection pain....The injection leaves the medicine to absorb into the tissues, and yes, it's pain for at least 3-4 days post injection. Also, you should not move around alot or the medicine "moves"... I had to be put to sleep for my injections, hurt like hell for a few days (they told me to start my pain meds as soon as I got home)
    then a few days of relief, then back to the same old same old... Didn't do much for me.. But one time, after the injection, I had a household emergency that made me move too much....I hallucinated for days as the meds got into my blood stream... I now know why some athletes on steroids go nuts!!
    Good luck with future injections...hope they work for you..!
  • I read some info in my texts that seems to make sense. According to the med-surg text, the medication itself will put pressure on the nerves surrounding the injection area which is why "most" people have more pain for a few days, then feel better. The medication will absorb and the pressure will be relieved.

    In my case, I'm sure this is what happened. If the needle of the syringe goes through a blood vessel, and the vessel leaks a significant amount of blood, now you have the medication as well as a pool of blood putting preassure on your nerves. It's basically a hematoma deep within you (wherever the injection was done) which takes a pretty long while to absorb. Which I'm sure is why I was in pain for a little over a month near the injection site.

    There is no way for the PM to know unfortunately exactly where you have a major vessel, so it happens. Not often, but it does. You basically have to wait it out until your hematoma (pool of blood) gets reabsorbed into your body in an appropriate place ie not directly on your nerves.

    Good luck to you all, hope this helps!
  • advertisement
  • I have always had problems with injections. I consider them to be voodoo science and a sham. There are a few reasons some of which was my own ignorance, my doctors setting expectations they could not meet and results obtained as well as discomfort experienced during the process. I have had roughly 10 injections of which only two provided any relief at all and it was brief. The numbing medication they use does nothing for me. It's as though they gave me nothing. I have determined without them telling me what they use for numbing that it is only novocaine, which has never worked for me. You'd think they would disclose what they use. Comments such as "thats an impressive amount of numbing medication" from the doctor only cemented the fact he was an idiot. Why? Because he wasn't getting that it didn't work. And he didn't care. He cared about getting paid for finishing the procedure and that was all. How do I know? Because they were $1000 ea and I got them twice a month. And that was out of my pocket (yes I have insurance).

    Since I have had the injections, I have new pains I had not had prior that are unique. I stopped taking all narcotic pain killers cold turkey several months ago. I had it with those as well. I took them for many years (oxycontin, vicoden, oxycodone, percs, whatever...I have done it all except morphine...that was next). These drugs will make your pain worse at some stage. It's only a question of when and the truth is you won't know when it is. My advice to people is to not take pain killers unless you are in the hospital, have just been sent home from the hospital after a surgical procedure, or know your going to wind up going in. It's not worth it. The real truth is these doctors don't know how to fix what is wrong with you. They are just taking your money and thats a fact.
  • esi_no_workieeesi_no_workie Posts: 9
    edited 04/22/2013 - 5:08 AM
    btw I forgot to mention: one thing that does help that is non narcotic is lidocaine. It's a transdermal patch that I just have my wife stick to my lower back on each side. This does numb my skin. And the pain I feel from injections (even four months later) is just as others have described: a stabbing pain in the area impacted. I had a massive headache after some of my injection sessions. This reminded me of when I had my back surgery and I had massive pain in my head then. The nurse kept yelling at me "Quit holding your head!" but I wouldn't. The pain was horrible. This I have determined is from doctors messing around near your spine. It's a known thing if you research it that is somewhat common. I think this injection pain is not as common, but is out there and is not disclosed. I will NEVER have ANY spinal injection EVER. Matter of fact, I'll cold cock the doctor and knock him out cold who suggests it. I'm a little bitter about these as you can tell. What really got me there was my last pain management clinic. I told them I had already had injections at another pain management clinic. What makes these any different? He did his BS dance and I gave him the benefit of the doubt despite my better judgement. I was correct.
    Have you ever stopped and wondered why you put up with so much crap from doctors? Waiting for an hour. Paying them ungodly fees. Going through horrible pain. Being at their mercy for drugs that enslave you, only work for brief periods and that the vast majority of them don't have the training to prescribe... isn't that half baked care at best? I hate doctors. I honestly do now after having dealt with this pain since the 90s.
advertisement
Sign In or Register to comment.